Asymptotic comparisons of several variance estimators and their effects for studentizations

Yoshihiko Maesono

    Research output: Contribution to journalArticlepeer-review

    6 Citations (Scopus)


    In this paper we obtain asymptotic representations of several variance estimators of U-statistics and study their effects for studentizations via Edgeworth expansions. Jackknife, unbiased and Sen's variance estimators are investigated up to the order op(n-1). Substituting these estimators to studentized U-statistics, the Edgeworth expansions with remainder term o(n-1) are established and inverting the expansions, the effects on confidence intervals are discussed theoretically. We also show that Hinkley's corrected jackknife variance estimator is asymptotically equivalent to the unbiased variance estimator up to the order op(n-1).

    Original languageEnglish
    Pages (from-to)451-470
    Number of pages20
    JournalAnnals of the Institute of Statistical Mathematics
    Issue number3
    Publication statusPublished - Jan 1 1998

    All Science Journal Classification (ASJC) codes

    • Statistics and Probability


    Dive into the research topics of 'Asymptotic comparisons of several variance estimators and their effects for studentizations'. Together they form a unique fingerprint.

    Cite this